MAUDE Adverse Event Report: FHC, INC. FHC MICROELECTRODE; DEPTH ELECTRODE

FHC, INC. FHC MICROELECTRODE; DEPTH ELECTRODE
Model Number FC2002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 07/23/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent implantation of the deep brain stimulator (dbs) to left gpi for dystonia.Five years ago they were implanted bilaterally stn for parkinson's disease.The procedure was commenced as per usual, burr hole performed mer.Nothing was noted to be unusual.Intra-operative xrays performed.On removal small amounts of blood in mer cannula were observed.The lead was implanted and an x-ray was performed.Leads from previous implant observed that one was displaced.Curvature was evident.A ct was performed and a large basal ganglia haematoma was evident with a mid line shift.The patient returned to the operating room and a emergency ventricular catheter was inserted and external ventricular drain was attached.Csf was drained.No obvious blood staining evident.Both pupils were reactive and the patient remains intubated.They were transferred to the intensive care unit.The issue is not yet resolved.Additional information was received reporting that the hematoma was attributed to the insertion of the mer electrode which is believed to have ruptured a vessel, causing the bleed; and therefore the swelling from hematoma impact the installed lead causing it to displaced.A ct was performed a large basal ganglia hematoma was evident with a mid line shift, the patient returned to the operation room and the emergency ventricular catheter was inserted and external ventricular drain attached.Csf was drained and no obvious blood staining was evident.The patient remained intubated and was transferred to the icu.The continue to have daily ct's which have shown that the haematoma has not increased in size.They have not received detailed information on the medications prescribed except that a standard protocol for haematoma, haemorrhage was provided.The patient is breathing unassisted, tube remains and swallowing needs to be assessed before removal.They responded to simple commands such as hand squeezes and eye blinks.The patient has been discharged from the icu, and transferred to a ward.This was confirmed with the physician.

Brand Name
FHC MICROELECTRODE
Common Device Name
DEPTH ELECTRODE
Manufacturer (Section D)
FHC, INC.
1201 main street
bowdoin, me
MDR Report Key10425577
Report Number3002250546-2020-00002
Device Sequence Number14166703
Product Code GZL
UDI-Device Identifier10873263007508
UDI-Public10873263007508
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K033173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/20/2022
Device Model NumberFC2002
Device Catalogue NumberFC2002
Device Lot Number244447
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2020
Initial Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age62 YR